MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE MENSTRUAL; DISPOSABLE PACK, HOT
Lot Number T26693
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for this investigation was revised per investigation (b)(4) t26691, t26693, t26686 & s68516 menstrual & muscle joint us cells damaged/leaking.And to complete action item (b)(4): identify & update all previous complaint investigations due to unsealed cells for the four batches.The market action was also added.The root cause of this event is brine was placed outside the cells during manufacturing due to an unseated supply line allowing air into the system.This could happen after purging if the supply line from the connector to the dispensing plate was left unseated as it was removed from the brine purge box and placed back onto the brine carriage.Method was considered as a contributory factor because an mwi for purging brine is necessary.There is no document that clearly provides instructions on how to purge brine.The root cause category is equipment/other with method as a contributory factor.This created a scenario where a small amount of air could enter the supply line and this air discharged as the line ran at the slower steady state of the slower variable speed of 100 wraps per minute (wpm); then, the brine sputtered as the air bubble discharged from the brine nozzle, placing the brine outside of the cell area.Because the brine is injected slightly forward during slower speeds, this brine outside of the cell rolled upstream due to the motion of the platens as they travel forward in the machine direction.This liquid (brine) traveled upstream, covering the surface of the bottom film and the dosed pre mix powder for multiple cells of the wrap.This brine outside of the cell was captured between the hpm films preventing the top and bottom film layers from being bonded by the seal roll.Due to the perimeter of the cell area not being bonded (layer of two films), it allowed the pre mix powder to flow outside of the cell area.Our manufacturing operations employ quality control procedures which include in process testing, and visual inspe.
 
Event or Problem Description
Event verbatim [preferred term] two of them broke open and all that black stuff within that came out [device leakage] ,.Case narrative:the initial case was missing the following minimum criteria: no adverse effect.Upon receipt of follow-up information on 18oct2018, this case now contains all required information to be considered valid.This is a spontaneous report from a contactable consumer (patient).A (b)(6)-year-old female patient started to receive thermacare heatwrap (thermacare menstrual), device lot number t26693, expiration date aug2020, ndc number: (b)(4), upc number: (b)(4), from (b)(6) 2018 at an unspecified frequency for menstrual.There were no medical history and concomitant medications.The patient reported she was using a thermacare heatwrap for the menstrual one and two of them broke open and all that black stuff within that came out on (b)(6) 2018.No lab work was done.The action taken in response to the event for thermacare heatwrap was unknown.The outcome of the event was unknown.According to the product quality complaint group: the root cause for this investigation was revised per investigation (b)(4) t26691, t26693, t26686 & s68516 menstrual & muscle joint us cells damaged/leaking.And to complete action item (b)(4): identify & update all previous complaint investigations due to unsealed cells for the four batches.The market action was also added.The root cause of this event is brine was placed outside the cells during manufacturing due to an unseated supply line allowing air into the system.This could happen after purging if the supply line from the connector to the dispensing plate was left unseated as it was removed from the brine purge box and placed back onto the brine carriage.Method was considered as a contributory factor because an mwi for purging brine is necessary.There is no document that clearly provides instructions on how to purge brine.The root cause category is equipment/other with method as a contributory factor.This created a scenario where a small amount of air could enter the supply line and this air discharged as the line ran at the slower steady state of the slower variable speed of 100 wraps per minute (wpm); then, the brine sputtered as the air bubble discharged from the brine nozzle, placing the brine outside of the cell area.Because the brine is injected slightly forward during slower speeds, this brine outside of the cell rolled upstream due to the motion of the platens as they travel forward in the machine direction.This liquid (brine) traveled upstream, covering the surface of the bottom film and the dosed pre mix powder for multiple cells of the wrap.This brine outside of the cell was captured between the hpm films preventing the top and bottom film layers from being bonded by the seal roll.Due to the perimeter of the cell area not being bonded (layer of two films), it allowed the pre mix powder to flow outside of the cell area.Our manufacturing operations employ quality control procedures which include in process testing, and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.Investigation (b)(4) t26691, t26693, t26686 & s68516 menstrual & muscle joint us cells damaged/leaking was conducted for the same sub-class.This batch t26693 was reviewed at aqrt and the outcome determination was to recall the four batches (t26691, t26693, and t26686 & s68516) per investigation (b)(4).No follow-up attempts are possible.No further information is expected.Company clinical evaluation comment the above referenced lot number t26693 was recalled on (b)(6) 2018.Subsequent to the conclusion of a manufacturing investigation, pfizer initiated a voluntary recall of 6 lots [s68516, t26686, t26691, t26693, 8054ha, 8054hb] due to a potential for device leakage of the ingredients contained in the heat wrap that could result in serious skin-related events, including burn.These 6 lots were distributed in the united states with expiry dates of either july or august 2020., comment: the above referenced lot number t26693 was recalled on 02oct2018.Subsequent to the conclusion of a manufacturing investigation, pfizer initiated a voluntary recall of 6 lots [s68516, t26686, t26691, t26693, 8054ha, 8054hb] due to a potential for device leakage of the ingredients contained in the heat wrap that could result in serious skin-related events, including burn.These 6 lots were distributed in the united states with expiry dates of either july or august 2020.

Brand Name
THERMACARE MENSTRUAL
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key8032910
Report Number1066015-2018-00136
Device Sequence Number19187738
Product Code IMD
UDI-Device Identifier00305733020449
UDI-Public305733020449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2020
Device Lot NumberT26693
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR